MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TERMITE FORCEPS 90MM

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TERMITE FORCEPS 90MM
Catalog Number 398.95
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no known reported patient involvement associated with the complained event.Unknown when device malfunctioned.Device is an instrument and is not implanted/explanted.(b)(4).The subject device has been received and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during processing the customer discovered the tip/point of the termite forceps 90mm was broken.No surgery or patient involvement.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Corrected data: (udi).A device history record review was performed for the subject device: part number: 398.95.Synthes lot number: t945722.Release to warehouse date: 23-apr-2010.Manufacture site: synthes tuttlingen.Part expiration date: n/a.List of nonconformance¿s: #115447.A review of the device history records showed that there were no issues at the time of manufacturing of this device and it's sub components that would contribute to the complaint condition.An ncr was started according to local nc procedures for four scrapped parts.The parts were scrapped because of tests performed on the spot welds to secure the pivot screw.The nc has no relevance to the complaint issue.A product development investigation was performed for the subject device: the termite forceps (part: 398.95, lot: t945722, mfg: 23-apr-2010) was inspected at customer quality and the complaint of broken tip was confirmed.Upon visual inspection, it is observed that tip of the one of the forceps handle was broken.Broken fragments were not returned.No new malfunctions have been identified.Whether this complaint could be replicated is not applicable because the device was returned broken.Relevant drawings for the returned device were reviewed (both current and from the time of manufacture): top-level drawing for termite forceps 398_95 and no design issues or discrepancies were noted.Dimensional analysis could not be performed at the region proximal to the tip that measures 1.4 mm (+0.0/-0.2) mm per 398_95 as the broken fragments were not received.However, dimensional analysis performed at the broken tip region measured 1.52 mm (ca 814) which falls in closer range to specification of 1.4 mm +0.0/-0.2 mm based on 398_95.Based on the device history record review, there is no indication that any issues with material or material properties contributed to the complaint condition.While no definitive root cause could be determined it is possible that the device encountered unintended forces during usage or handling.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TERMITE FORCEPS 90MM
Common Device Name
FORCEPS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7285422
Report Number2939274-2018-50686
Device Sequence Number1210485
Product Code HTD
UDI-Device Identifier10886982202000
UDI-Public(01)10886982202000(10)T945722
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number398.95
Device Lot NumberT945722
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2018
Initial Date Received by Manufacturer 01/24/2018
Supplement Date Received by Manufacturer03/29/2018
Initial Report FDA Received Date02/21/2018
Supplement Report FDA Received Date04/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1